| Model Number |
23295 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/01/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 95% stenosed target lesion was located in the moderately tortuous and moderately calcified forearm cephalic vein.An sv/4.0-4/4t/90 symmetry balloon catheter was advanced for dilatation.However, during second inflation at 15 atmospheres for 30 seconds, the balloon ruptured and vertically separated.The device was removed, and the procedure was completed with another of same device.There were no patient complications nor injuries reported, and the patient condition was good post-procedure.
Additional Manufacturer Narrative
Device evaluated by mfr.: a symmetry device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The balloon was attached to an encore inflation device, subjected to positive pressure and liquid was observed to be leaking from a balloon pinhole located 13mm proximal from the distal markerbands.The rated burst pressure for this device is 15 atmospheres as per symmetry product specification.A visual and tactile examination identified no damage or issues with the shaft of the device.A visual examination identified no issues with the tip of the device.
Event or Problem Description